MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 626-00-46F
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's left hip was revised after the following series of events: patient fell 4 days post-op and dislocated.A closed reduction was performed.An x-ray taken after the closed reduction didn't 'look right,' and an open reduction was performed.It was observed that the poly insert was floating in the joint - it was off of the femoral head and out of the metal liner (it is not known which separation occurred first).A new femoral head and adm/ mdm poly insert were implanted.The original poly and femoral head were re-assembled at the back table to demonstrate to the surgeon the force needed to assemble the implants.The rep provided pictures showing the poly insert being dislocated and dissociated.The surgeon would like this event and devices investigated, and would like the investigation results.The devices are available for return, and the rep confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving an mdm liner was reported.The event was confirmed.Method & results: -product evaluation and results: visual inspection of the returned device indicated that the mdm/adm poly liner and metal head are assembled together, the device showed damaged from contact with explantation tooling and/or from the disassociation event itself.-clinician review: a review with a clinical consultant indicated "conclusion/assessment: no medical records, pre or postoperative care were provided for review.By report the patient underwent a primary tha with an mdm construct and v40 28/+8mm lfit head.Apparently, the patient fell and had a traumatic hip dislocation on pod #4.After relocation the hip ¿didn¿t look right¿.An open repair was undertaken where the polyethylene was disassociated from the metallic head, an intra-prosthetic dislocation.Unlabeled/undated x-rays showed a tha, a dislocation, and an eccentric reduction.At revision, a new head/liner combo was placed and reduced.The postoperative course was not provided for review.The post revision images were not provided for review.Event confirmation: a tha with an mdm construct, a dislocation, and an eccentric relocation can be confirmed (the dislocation and eccentric relocation were based on unlabeled x-rays).A revision surgery cannot be confirmed but would be expected.Root cause: the root cause of the dislocation was a fall based on the pi report.The root cause of the intra-prosthetic dislocation would therefore also be the trauma of the fall.The root cause of the unconfirmed revision surgery would be an eccentric relocation resulting from reduction of an intra-prosthetic dislocation." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: visual inspection of the returned device indicated that the mdm/adm poly liner and metal head are assembled together, the device showed damaged from contact with explantation tooling and/or from the disassociation event itself.A review with a clinical consultant indicated "conclusion/assessment: no medical records, pre or postoperative care were provided for review.By report the patient underwent a primary tha with an mdm construct and v40 28/+8mm lfit head.Apparently, the patient fell and had a traumatic hip dislocation on pod #4.After relocation the hip ¿didn¿t look right¿.An open repair was undertaken where the polyethylene was disassociated from the metallic head, an intra-prosthetic dislocation.Unlabeled/undated x-rays showed a tha, a dislocation, and an eccentric reduction.At revision, a new head/liner combo was placed and reduced.The postoperative course was not provided for review.The post revision images were not provided for review.Event confirmation: a tha with an mdm construct, a dislocation, and an eccentric relocation can be confirmed (the dislocation and eccentric relocation were based on unlabeled x-rays).A revision surgery cannot be confirmed but would be expected.Root cause: the root cause of the dislocation was a fall based on the pi report.The root cause of the intra-prosthetic dislocation would therefore also be the trauma of the fall.The root cause of the unconfirmed revision surgery would be an eccentric relocation resulting from reduction of an intra-prosthetic dislocation." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
MODULAR DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21467586
Report Number0002249697-2025-00242
Device Sequence Number20997379
Product Code LZO
UDI-Device Identifier04546540666024
UDI-Public04546540666024
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number626-00-46F
Device Lot Number25508051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date02/26/2025
Supplement Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexMale